Has anyone else developed an allergic rash with biologic meds?

Has anyone else developed an allergic rash with biologic meds?

I had to go off of Humira after 7 months of use because I suddenly developed hives. I have been on Remicade for 6 months and have started to get red bumps mostly on my face that are very itchy. I don't want to go off of my medication again, but being itchy every day is unpleasant. My P.A. at rhuemetologist office seems clueless about what to do.

A MySpondylitisTeam Member said:

I have been on Remicade for approximately 5 years and several months ago I started getting what I thought was acne but it was actually sores all over my face that took forever to go away and as soon as I'd clear one up I'd get a new one. These didn't itch tho. Went to the dermatoligist who treated it with antibiotics thinking it was a bacterial infection. My face would clear up on a months worth of antibiotics but as soon as I was off them I'd break out again. Turns out it IS a reaction to remicade. My rheumatologist says hes only seen 2 or 3 cases of it in the 25 years he's been practicing but it DOES happen. I'm now on a constant script of spironalactone which does the trick. Hope this helps you.

posted 6 months ago
A MySpondylitisTeam Member said:

Zyrtec covers a wider spectrum of allergies than Claritan. It has helped me more than any other allergy medicine.
Also, do you have any followup contact with the drug manufacturer? I have ambassadors at Humira that always want to know any possible side effects that I have. They also seem to work closely with my rheumatologist for my treatment plan.

posted 5 months ago
A MySpondylitisTeam Member said:

Glad I could be of help.

posted 6 months ago
A MySpondylitisTeam Member said:

Thanks for the reply. I take Claritan every day already. I sometimes take Benedryl but it knocks me out for 10 hours.

posted 6 months ago
A MySpondylitisTeam Member said:

Have they recommended zertec before infusion and a few days afterward. That is what we do for me. I sorry you have an allergic reaction

posted 6 months ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in